MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF INTERFIT THRD HOLE COVER; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF INTERFIT THRD HOLE COVER; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71330001
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the device, compatible with an r3 cup, could not be screwed into the central thread of the r3 cup.An unspecified change in surgical technique was needed in order to complete the procedure.A delay of 30 min or less was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports that the screw hole cover would not screw into the hole.Per email correspondence, the requested documentation is not available.There was a change in surgical technique was required, resulting in a delay of less than 30-minutes.The procedure was completed using the same r3 shell, but the central hole remained uncovered.It was further reported that the surgery was successful and there was no harm to the patient.Therefore, no further clinical assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF INTERFIT THRD HOLE COVER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11165406
Report Number1020279-2021-00339
Device Sequence Number19007959
Product Code MBL
UDI-Device Identifier03596010196590
UDI-Public03596010196590
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71330001
Device Catalogue Number71330001
Device Lot Number20KM14665
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;